Hunting the Stolen Billions

Exhibition, Lectures & Talks

from: 08.12.2016   to: 11.12.2016

The World Bank estimates that US$1-1.6 trillion every year is lost from developing countries due to corruption, tax evasion and criminal activities, eclipsing development aid and hampering efforts to meet the Global Sustainable Development Goals. This theft is supported by professionals in the banking, financial and legal spheres who, as the Panama Papers showed, use secret accounts and shell companies to facilitate the flow of stolen money. Ultimately this money is put into bank accounts and used to buy property and luxury goods.

Over the period spanning Anti-Corruption Day 2016, CiFAR and Mafia? Nein Danke will hold a four-day exhibition and series of talks on some of the global development policy issues involved in transnational corruption and organised crime.

The exhibition, running from Thursday 8th December – Sunday 11th December will display photographs of places, property and buildings relating to particularly important cases of international corruption and transnational organised crime, including houses and vehicles frozen and confiscated. These photographs will be displayed alongside information on the cases, the actors involved and discussion on how this can be prevented.

Program:
On Friday 9th and Saturday 10th December, at the exhibition, a series of talks will take place, on how assets are stolen and the social reuse of confiscated assets, alongside screenings of documentaries relating to these topics.

Friday 9th December
19:00 Hunting the stolen billions. An overview of transnational corruption and organised crime internationally and in Germany
Speakers: Verena Zoppei (Mafia? Nein Danke), Jackson Oldfield (CiFAR)
Register

20:00 The Panama Papers: what did they tell us?
Speakers: , Lisa Grossman (Tax Justice Network)
In German
Register

21:00 Film screening – The Shady World of Offshore Companies
In English, 1 hr
Register

 

Saturday 10th December

16:00 Confiscation, asset recovery and social reuse
Speakers: Vera Ferluga (Mafia? Nein Danke), Jackson Oldfield (CiFAR)
Register

17:00 Confiscation in Europe and in Germany: a viable route?
Speakers: TBC, In German
Register

18:00 International solutions to money laundering and public asset theft. What can and should Germany do?
Speakers: Max Hayworth (Transparency International), Verena Zoppei (Mafia? Nein Danke)
Register

19:00 Film screening: Egypt’s stolen billions
English with German subtitles, 1 hr
Register

 

Exhibition opening hours:

Thursday 8th December 6-9pm – opening reception
Friday 9th December 10am – 9pm
Saturday 10th December 10am – 8pm
Sunday 11th December 10am – 4pm

free entry

Facebook Event Page